Q. My stools are hard and dark. Do you suspect stomach ulcer?

 

Questions 


Hi doctor,

Five days before, I had stomach upset. The doctor prescribed me Pantoprazole, Metronidazole and Albendazole (once) for three days. My acidity, gas and constipation got relieved. But, I still observe a little hard and dark stool. Also, there is a mild pain without blood while passing stool. I am worried about dark stool. Do you suspect stomach ulcer?

 

 

Answered


Hello,

Welcome to dr.sitehome.info.

  • Dark and hard stool is because of constipation and not ulcer.
  • Gastric ulcer will initially produce burning pain in the middle part of the upper abdomen and in very rare case bleeding occur from ulcer and then only stool become brown colored.
  • Pain around the anus is also due to excessive straining to pass hard stool.
  • In addition to your mentioned treatment, you should add stool softener to relieve strain during passing stool. Consult your specialist doctor and discuss with him or her.
  • Once the constipation is relieved and then also you have dark stool, then you should get a stool examination for occult blood to check the microscopic amount of blood in stool and based on which further evaluation will be decided.

  • Investigations to be done:

    Stool occult blood test, digital rectal examination and proctoscopy.

  • Treatment plan:

    Continue the same treatment and add stool softener. Also, consult a general surgeon once if possible to rule out any anal or rectal cause for constipation.

  • Preventive measures:

    Avoid constipation.

  • Regarding follow up:

    Revert back with the reports to a medical gastroenterologist online.—> https://www.dr.sitehome.info/ask-a-doctor-online/medical-gastroenterologist

  •  

     

    #and,#are,#dark,#hard,#my,#stomach,#stools,#suspect,#ulcer?,#you,DO,Q.

    Medical Questions

    [], [], [], [], [], [], [], [], [], [], [], []

    Facebook Comments

    Post a comment